IIR & IBC Finance is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa

07:30 08:15 (45 mins)

Breakfast Briefing

CRO-Only Breakfast Briefing – Could Mr Trump Prove America's Great Keynesian President? Might Brexit Emerge As A Great Reforming Opportunity For Britain And The EU?

  • Yanis Varoufakis - DiEM25 Co-founder, Former Minister of Finance, Greece, Professor of Economics, University of Athens

08:00 08:20 (20 mins)

Main agenda

Registration & Coffee

08:20 08:30 (10 mins)

Main agenda

Chairman’s Opening Address

  • George Stylianides - Global Financial Services Risk And Regulation Leader, PwC UK

08:30 09:05 (35 mins)

Main agenda

The CRO Litmus Test: What Keeps You Awake At Night?

Identifying the single most troubling risk management challenge for CROs today. Hear a concise summary and discussion between a range of CROs as they explain why they believe that their respective choices are the most pressing issues for their financial institutions.

  • Moderator William J. Lewis - Global FS Regulatory Leader, PwC
  • panellist Mark Hughes - Group Chief Risk Officer, RBC
  • panellist Tomer Barel - Chief Risk Officer , PayPal
  • panellist Lakshmi Shyam-Sunder - Vice President & Group Chief Risk Officer , World Bank Group
  • panellist Nicola Wickes - Senior Vice President, Chief Risk Officer Europe & Asia, Canadian Imperial Bank Of Commerce

08:45 09:15 (30 mins)

RiskMinds Technical Lecture Series

Chairman’s Introduction: New Methods In Big Data Analytics. Can We Also Learn From The Past?

  • Eduardo Viegas - Industry Researcher at the Centre for Complexity Sciences, Imperial College London

09:15 09:55 (40 mins)

RiskMinds Technical Lecture Series

Latest Regulatory Reform Of Remuneration

Examining the latest developments concerning remuneration within financial risk management and the differences between the European and US frameworks.

  • Mark Carey - Associate Director Division of International Finance, Federal Reserve Board

09:55 10:55 (60 mins)

RiskMinds Technical Lecture Series

Backtesting Internal Trading Book Models After FRTB

Addressing he state-of-the-art in back testing methodology for the trading book and proposing new methods to meet the expectations of regulators for a more comprehensive backtesting regime.

  • Alexander McNeil - Professor Of Actuarial Science, The York Management School, University of York

11:30 12:15 (45 mins)

RiskMinds Technical Lecture Series

Margin Requirements For Derivatives: Risk-Sensitivity And Procyclicality

  • The OTC derivatives market is increasingly collateralized, with the growth in central clearing and margin rules for uncleared derivatives
  • Collateral converts counterparty risk into funding liquidity risk, as participants need to stand ready to meet margin calls
  • Greater risk-sensitivity in margin requirements amplifies these effects, creating procyclicality
  • This presentation studies the tradeoff between risk-sensitivity and procyclicality in setting prudent levels of margin. It also compares cleared and uncleared markets, and the mix of initial margin and guarantee fund levels in central clearing
  • Paul Glasserman - Jack R. Anderson Professor of Business, Columbia University

12:15 12:50 (35 mins)

RiskMinds Technical Lecture Series

How To Incentive Businesses To Optimize Shareholder Value?

  • Many banks these days allocate capital internally based on regulatory capital requirements, since these tend to determine a bank’s overall capital requirements
  • However, regulatory capital requirements are becoming increasingly less risk sensitive (standardized RWA approaches, leverage ratio)
  • How to ensure that each business line contributes to the optimization of shareholder value in this environment?
  • We will motivate why the crux lies in the appropriate setting of the cost of capital for each business line
  • panellist Pieter Klaassen - Managing Director, Head of Risk Appetite & Investments, Group Risk Control , UBS
  • panellist Idzard van Eeghen - Country Executive Netherlands & Chairman and CRO of The Managing Board , Royal Bank Of Scotland N.V.

14:00 14:40 (40 mins)

RiskMinds Technical Lecture Series

To Hedge Or Not To Hedge? The Effect Of Capital Regulations On Trading From Constraining Requirement To FRTB

  • Massimo Morini - Head of Interest Rate and Credit Models, Banca IMI

14:40 15:30 (50 mins)

RiskMinds Technical Lecture Series

Panel Discussion: SIMM Implementation Developments

What are the strengths and weaknesses of SIMM? What are the implementation challenges and shortcomings? What impacts do Initial Margin market requirements have on credit exposure?

  • Moderator Panos Koumantanos - Director, Risk & Capital, ISDA
  • panellist Eduardo Epperlein - Managing Director, Global Head of Risk Methodology, Nomura International
  • panellist Tomo Kodama - Managing Director, Counterparty Portfolio Management, Bank Of America Merrill Lynch
  • panellist Nick Steele - Managing Director, Barclays

15:30 16:10 (40 mins)

RiskMinds Technical Lecture Series

The Cepix Euro-Exit Probability Indices: Methodology And History

  • Volatile market implied default probabilities from Bonds and CDS
  • Historical default probabilities from rating transition matrices
  • Combining market implied and rating implied PDs via macroeconomic information
  • The CEPIX index formula
  • Three case studies: Greece, Cyprus and Slovenia
  • Prof Damiano Brigo - Chair and Co-Head Of Group, Mathematical Finance, Imperial College, London

16:40 17:10 (30 mins)

RiskMinds Technical Lecture Series

Model Risk – A Maturing Risk Discipline

Analyzing the extent to which the Increased focus and stricter requirements from banks and regulators are raising the bar in terms of governance, methodologies and skills. What are the implications of increased requirements in terms of organization, decision forums and people management?

  • Frank Klausen - Head of Group Strategic Risk Management and Analysis , Nordea Bank

17:10 17:50 (40 mins)

RiskMinds Technical Lecture Series

Transferrable Lessons Between Insurance And Investment Risk Management

Differences in risk management techniques exist between insurance markets and investment markets. Do they results exclusively from a difference in environment/type/or class of product or is it simply an accident of ingrained cultural approach? If neither, are there useful cross pollinations that can take place between the markets? Is the difference simply a function of language – do you need to be bilingual in insurance and investment? Is exceedance another name for Value at Risk? Is an excess-of-loss cover simply another label for a call option spread? Should they be priced the same? What is the insurance analog of the Capital Asset Pricing model? In the catastrophe market what is the correlation coefficient between hurricanes and earthquakes? How about the correlation between the equites of insurance companies who write both covers? Insurers issue ILS to control risk, what is the equivalent practice in investment management? The convergence of insurance and investment market in the catastrophe space has brought some of these questions into high relief. The lecture will discuss useful lessons from that experience.

  • Morton Lane - Director Master of Science in Financial Engineering, University of Illinois at Urbana-Champaign

17:50 18:30 (40 mins)

RiskMinds Technical Lecture Series

Gender, Hormones And Market Risk

Steroid hormones, such as testosterone, affect risk preferences with high levels leading to excessive risk-taking. Hormone levels, in turn, are affected by trading outcomes and by gender - men are more sensitive than women. This talk examines how hormones and affect risk taking in individuals and the impact of this on risk in the market as a whole. We analyse the relationship between gender and financial stability as well as the performance of individual traders and distributions of returns.

  • Daniel Ladley - Reader in Finance, Department of Economics, University Of Leicester

09:05 09:45 (40 mins)

Main agenda

Guest Economic Address: The World Economy's Growing Strains

The world economy has forgotten how to grow, despite the biggest monetary stimulus ever seen. What's next in the policy toolkit, and will it work? If it doesn't work, what's next for the world economy?

  • Stephen King - Senior Economic Advisor, HSBC

09:45 10:15 (30 mins)

Main agenda

CRO Address: The Global Macroeconomic Outlook – What Is The Big Picture For Investors?

Determining the global strategic challenges that are top of mind for institutional investors including:

  • The global macroeconomic impacts of the Chinese and Brazilian economies and the prices of energy and real estate.
  • The scope of tail risks including Brexit and quantitative easing policy failure
  •  The state of market liquidity and the cumulative impacts of evolving regulation  
  • Bradford Hu - Chief Risk Officer, Citigroup

10:15 10:55 (40 mins)

Main agenda

Guest Geopolitical Address: Post-Brexit And U.S. Election Landscape: The Political, Financial And Societal Outlook For Europe And Beyond

Assessing the international impacts of Britain’s unwinding from the EUand the election of a new U.S. president in November. What are the Geopoliticalramifications and should we be worried about a prosperous future for theEuropean Union and the global economy?

  • Yanis Varoufakis - DiEM25 Co-founder, Former Minister of Finance, Greece, Professor of Economics, University of Athens

10:55 11:30 (35 mins)

Main agenda

Morning Coffee Plus Coffee And The Economy With Stephen King Moderated by Damiano Brigo

Put your questions to Stephen King in a boardroom environment

  • Stephen King - Senior Economic Advisor, HSBC
  • Prof Damiano Brigo - Chair and Co-Head Of Group, Mathematical Finance, Imperial College, London

11:30 12:10 (40 mins)

Main agenda

RiskMinds 2016 Guest CRO Interview: Navigating The Macroeconomic And Geopolitical Landscape; What Is Continuing To Drive The CRO Agenda For 2017?

  • Geoffrey Greener - Chief Risk Officer, Bank Of America Merrill Lynch
  • interviewed by Kevin Burrowes - Partner, PwC

12:10 12:50 (40 mins)

Main agenda

CRO Panel Discussion: Succession Planning: Identifying And Training The Risk Managers Of Tomorrow

Establishing what makes a good risk manager, where to find and validate talent and how to effectively train risk managers to ensure they develop an enterprise wide view of risk. What are the advantages to growing staff internally vs. outsourcing and what will the future of risk teams look like in the context of the current technology trends?

  • Moderator Rani Turna - Partner, PwC Canada
  • panellist Juan Colombás - Executive Director and Chief Risk Officer, Lloyds Banking Group
  • panellist Stephen Hart - Chief Risk Officer, Scotiabank
  • panellist Mark Hughes - Group Chief Risk Officer, RBC

12:50 14:00 (70 mins)

Main agenda

Lunch PLUS Women in Risk Networking Lunch And Meet The Speaker Lunchtables

Women in Risk Networking Lunch offers an opportunity for female risk managers at the conference to enjoy an informal closed door networking lunch together.

Book on to exclusive lunch tables with influential thought leaders so you can benefit from even more ideas from expert speakers in an informal setting.

First Roundtable: Paul Glasserman, Jack R. Anderson Professor of Business at Columbia University. 

Second Roundtable: Juan  Colombas, CRO, Lloyds Banking Group

Third Roundtable: Alden Toevs, Chief Risk Officer Emeritus & Board Risk Advisor, Commonwealth Bank of Australia

Fourth Roundtable: Wilhelm Koch, Divisional Head of Non-Financial Risk Group, Erste Group

  • Paul Glasserman - Jack R. Anderson Professor of Business, Columbia University
  • Juan Colombás - Executive Director and Chief Risk Officer, Lloyds Banking Group
  • Alden Toevs - Group Chief Risk Officer Emeritus and Board Risk Advisor, Commonwealth Bank of Australia
  • Wilhelm Koch - Divisional Head of Non-Financial Risk Group, Erste Group

14:00 14:30 (30 mins)

Main agenda

Climate Change And Financial Stability: Is This The Next Emerging Risk For Banks?

Mark Carney, Governor of the Bank of England, has described climate change as a material risk to financial stability. In his role as Chair of the Financial Stability Board, he has launched a Taskforce to look at improving disclosure so that financial institutions and regulators can better understand climate risks. But how material are these risks, how will they impact banks, and how well equipped are Chief Risk Officers to manage them? This session, lead by Jon Williams, Partner PwC and a Co-Chair of the FSB Taskforce on Climate-related Financial Disclosures, will look at the emerging guidance on how climate risks should be reported and the challenge for banks in managing this.

  • Jonathan Williams - Partner, Sustainability & Climate Change, PwC

14:30 15:00 (30 mins)

Main agenda

Managing And Quantifying Operational, Conduct And Compliance Risks: An Enterprise Wide Approach

What tools do CROs need to manage and understand operational risks effectively? Where are the synergies in managing op risk from a consolidated perspective?

  • Jaco Grobler - Group Chief Risk Officer , FirstRand Limited

15:00 15:30 (30 mins)

Main agenda

Getting The Fundamentals Right: Establishing A Coherent Risk Governance Framework

Examining how banks think about the spectrum of risk management and integrate a sound strategy across the business. How are CROs taking into account contributions from multiple risk disciplines to create an organised risk governance structure?  

  • Alden Toevs - Group Chief Risk Officer Emeritus and Board Risk Advisor, Commonwealth Bank of Australia

15:30 16:10 (40 mins)

Main agenda

CRO Panel Discussion: The Challenges Of The Modern Day CRO: Model Mania vs Regulation vs Politics – What Does The Business Really Need From You?

Discussing the emerging paradigm shift in CROs’ priorities and responsibilities. How are CROs equipped to address new emerging risks and realities? What are corporations looking for from the CRO function today?

  • moderator Mark Batten - Partner, PwC UK
  • panellist Jean-Jacques Van Helten - Chief Risk Officer, Europe, Bank of Montreal (BMO) Financial Group
  • panellist Colin Church - Chief Risk Officer, Citigroup, EMEA
  • panellist Andreas Gottschling - Chief Risk Officer & Member Of The Management Board , Erste Group
  • panellist Jacques Beyssade - Group Chief Risk Officer , BPCE

16:10 16:40 (30 mins)

Main agenda

Afternoon Tea & Networking Break

16:40 17:10 (30 mins)

Main agenda

Industry Visionary Address: Love It, Change It Or Leave It! How Are Traditional Financial Institutions Experimenting With Innovation?

Analysing the pressing challenges faced by banks to find new profitable business areas and adapt to digitalisation. What are the drivers and threats from a market perspective and how will these next steps affect financial institutions’ share prices?

  • Anthony Thomson - Chairman , Atom Bank

17:10 17:40 (30 mins)

Main agenda

CTO/CRO Fireside Chat: IT Vs. Risk: Establishing A Common Language

Building stronger interactions between senior risk management oversight groups and banks’technical plumbing to plug the possibility of fraud arising from a lack of technical risk awareness.

  • Lewis O'Donald - Chief Risk Officer , Nomura Holdings
  • Matthew Hampson - Chief Technology Officer, Nomura

17:40 18:20 (40 mins)

Main agenda

CRO Panel Discussion: Enhancing Profitability In An Increasingly Complex And Highly Regulated Digital Payments Marketplace

Navigating the increasing regulatory pressures on the digital payments and the financial services industries, this session will discuss how fintech companies are partnering with financial institutions to leverage technology, data and talent to innovate and continue to grow profits.

  • Moderator Jonathan Riva - Partner, , PwC Canada
  • panellist Tomer Barel - Chief Risk Officer , PayPal
  • panellist Anthony Thomson - Chairman , Atom Bank
  • panellist Matthew Hampson - Chief Technology Officer, Nomura

18:20 18:30 (10 mins)

Main agenda

Chairman’s Closing Remarks

  • Kevin Burrowes - Partner, PwC
  • George Stylianides - Global Financial Services Risk And Regulation Leader, PwC UK

18:30 19:30 (60 mins)

Main agenda

RiskMinds 2016 Welcome Drinks